Electronic Journal of Statistics
- Electron. J. Statist.
- Volume 11, Number 1 (2017), 800-842.
Model selection for the segmentation of multiparameter exponential family distributions
We consider the segmentation problem of univariate distributions from the exponential family with multiple parameters. In segmentation, the choice of the number of segments remains a difficult issue due to the discrete nature of the change-points. In this general exponential family distribution framework, we propose a penalized $\log$-likelihood estimator where the penalty is inspired by papers of L. Birgé and P. Massart. The resulting estimator is proved to satisfy some oracle inequalities. We then further study the particular case of categorical variables by comparing the values of the key constants when derived from the specification of our general approach and when obtained by working directly with the characteristics of this distribution. Finally, simulation studies are conducted to assess the performance of our criterion and to compare our approach to other existing methods, and an application on real data modeled using the categorical distribution is provided.
Electron. J. Statist., Volume 11, Number 1 (2017), 800-842.
Received: July 2016
First available in Project Euclid: 28 March 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 62G05: Estimation 62G07: Density estimation
Secondary: 62P10: Applications to biology and medical sciences
Cleynen, Alice; Lebarbier, Emilie. Model selection for the segmentation of multiparameter exponential family distributions. Electron. J. Statist. 11 (2017), no. 1, 800--842. doi:10.1214/17-EJS1246. https://projecteuclid.org/euclid.ejs/1490666425